Worried about my supplement
Oct 16, 2012
Hello. I've been taking Efavirenz, Tenofovir and Lamivudine as my ARV regimen. I've been hearing and reading a lot of different opinions about taking supplements that would put an individual even at risk. I'm currently taking Multivatamin and Mineral supplement, Red Rice Bran Extract (500mg), vitamin C (>1 g). Am also thinking of taking Selenium, Grape Seed extract, and Milk Thistle supplement. Please help! Don't know who to turn to.
Response from Dr. Young
Hello and thanks for posting.
Lets see, your worried about risk and you want to take even more supplements?
I generally try to keep this simple. First off, make sure that no matter what, that you work on the adherence to your HIV medications. After that, I recommend no more than a simple multivitamin (with adequate vitamin D and calcium). Beyond this, there's little evidence that red rice or excess vitamin C is significantly beneficial.
For more information about dietary supplements, I'd suggest reviewing the US National Institute of Health's Office of Dietary Supplement's web page.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Unprotected Sex Without Ejaculation Worried I Have HIV
- White Spots After Kissing Cold Sore Worried I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Can Pap Test Show Signs Of An Std?
- Do Condoms Cause Irritation?
- How Do I Get Rid Of Genital Warts In The Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.